EconPapers    
Economics at your fingertips  
 

Regression Discontinuity Designs Using Covariates

Sebastian Calonico (), Matias Cattaneo (), Max H. Farrell and Rocio Titiunik ()
Additional contact information
Max H. Farrell: University of Chicago

The Review of Economics and Statistics, 2019, vol. 101, issue 3, 442-451

Abstract: We study regression discontinuity designs when covariates are included in the estimation. We examine local polynomial estimators that include discrete or continuous covariates in an additive separable way, but without imposing any parametric restrictions on the underlying population regression functions. We recommend a covariate-adjustment approach that retains consistency under intuitive conditions and characterize the potential for estimation and inference improvements. We also present new covariate-adjusted mean-squared error expansions and robust bias-corrected inference procedures, with heteroskedasticity-consistent and cluster-robust standard errors. We provide an empirical illustration and an extensive simulation study. All methods are implemented in R and Stata software packages.

Date: 2019
References: Add references at CitEc
Citations: View citations in EconPapers (29) Track citations by RSS feed

Downloads: (external link)
http://www.mitpressjournals.org/doi/pdf/10.1162/rest_a_00760 (application/pdf)
Access to PDF is restricted to subscribers.

Related works:
Working Paper: Regression Discontinuity Designs Using Covariates (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tpr:restat:v:101:y:2019:i:3:p:442-451

Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535

Access Statistics for this article

The Review of Economics and Statistics is currently edited by Amitabh Chandra, Olivier Coibion, Bryan S. Graham, Shachar Kariv, Amit K. Khandelwal, Asim Ijaz Khwaja, Brigitte C. Madrian and Rohini Pande

More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by Ann Olson ().

 
Page updated 2020-10-14
Handle: RePEc:tpr:restat:v:101:y:2019:i:3:p:442-451